Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 12, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at May 2, 2010, 11:33 PM EDT for 5 counties in Pennsylvania. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2010, 11:33 PM EDT (03:33 UTC)
- Expired
- May 3, 2010, 12:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Berks County, PA, Bucks County, PA, Lehigh County, PA, Montgomery County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 109 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 11:39 PM EDT | TSTM WND DMG | 5 Ese Lyons, PA | TREES DOWN ACROSS FAIRHILL DRIVE IN DISTRICT TOWNSHIP. |
| May 2, 11:50 PM EDT | TSTM WND DMG | 2 Ene Kutztown, PA | TREE REPORTED DOWN ON POWER LINES IN MAXATAWNY TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
245 WUUS51 KPHI 030333 SVRPHI PAC011-017-077-091-095-030415- /O.NEW.KPHI.SV.W.0012.100503T0333Z-100503T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1133 PM EDT SUN MAY 2 2010 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BERKS COUNTY IN EASTERN PENNSYLVANIA... SOUTHERN LEHIGH COUNTY IN EASTERN PENNSYLVANIA... THIS INCLUDES THE CITY OF ALLENTOWN... SOUTH CENTRAL NORTHAMPTON COUNTY IN EASTERN PENNSYLVANIA... NORTHWESTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA... NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA... * UNTIL 1215 AM EDT * AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FLEETWOOD...OR 9 MILES NORTHEAST OF READING...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BECHTELSVILLE AROUND 1140 PM EDT... BALLY AROUND 1145 PM EDT... EAST GREENVILLE AROUND 1150 PM EDT... ZIONSVILLE AND GERYVILLE AROUND 1155 PM EDT... QUAKERTOWN AROUND 1205 AM EDT... PLEASANT VALLEY AROUND 1210 AM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION TO HAIL AND DAMAGING WINDS...HEAVY RAIN WILL OCCUR WITH THESE STORMS AND CAUSE LOW-LYING AND POOR DRAINAGE FLOODING. && LAT...LON 4065 7521 4035 7525 4024 7597 4057 7578 TIME...MOT...LOC 0333Z 256DEG 34KT 4041 7576 $$ MPD
1 follow-up statement
196 WWUS51 KPHI 030402 SVSPHI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1202 AM EDT MON MAY 3 2010 PAC011-017-077-091-095-030415- /O.CON.KPHI.SV.W.0012.000000T0000Z-100503T0415Z/ MONTGOMERY PA-BERKS PA-LEHIGH PA-NORTHAMPTON PA-BUCKS PA- 1202 AM EDT MON MAY 3 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR NORTHWESTERN BUCKS...SOUTH CENTRAL NORTHAMPTON...SOUTHERN LEHIGH...EAST CENTRAL BERKS AND NORTHWESTERN MONTGOMERY COUNTIES... AT MIDNIGHT EDT...COUNTY OFFICIALS REPORTED WINDS IN MAXATAWNY TOWNSHIP THAT TOOK A TREE DOWN ONTO POWER LINES. THE STORM RESPONSIBLE WAS LOCATED NEAR COOPERSBURG...OR 9 MILES SOUTH OF ALLENTOWN...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF FOUNTAIN HILL AND 9 MILES NORTH OF SELLERSVILLE BY 1205 AM EDT... RICHLANDTOWN...PLEASANT VALLEY...SPRINGTOWN AND 6 MILES SOUTH OF HELLERTOWN BY 1210 AM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4058 7570 4065 7521 4035 7525 4025 7589 TIME...MOT...LOC 0401Z 256DEG 34KT 4047 7542 $$ MPD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:02 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 2, 8:02 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 802 PM EDT SUN MAY 2 2010 .SYNOPSIS... A SLOW MOVING COLD FRONT NOW OVER THE OHIO VALLEY AND LOWER GREAT LAKES WILL WORK ITS WAY EASTWARD TONIGHT AND WILL CROSS THE AREA ON MONDAY. THEN HIGH PRESSURE WILL PROVIDE FAIR WEATHER FOR MUCH OF THE COMING WEEK. ANOTHER FRONTAL SYSTEM COULD BRING MORE SHOWERS AND THUNDERSTORMS ON FRIDAY OR SATURDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SO FAR, TODAY'S PSBL WX EVENT HAS TURNED INTO A DUD. THE LATEST RADAR IMAGERY SHOWED SOME SHOWERS, WITH EMBEDDED TSTMS GENLY W OF LNS MOVG NEWD. WITH THE LOSS OF DAYTIME HEATING AND ASSOCD STABILIZATION, THE TSTMS SHOULD CONTINUE TO DECREASE, BUT CAN'T RULE OUT A RUMBLE OF THUNDER SOMEWHERE, ESPECIALLY IN THE NEXT FEW HOURS. HOWEVER, RAIN IS STILL EXPECTED, MAINLY FOR OUR NWRN AREAS, WITH DECREASING POPS AS YOU GO FURTHER S AND E. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... AS OF EARLY MONDAY MORN THE COLD FRONT SHOULD BE ACROSS CENTRAL PA AND WORKING ITS WAY TOWARD OUR FCST AREA. DUE TO THE CONTD LACK OF STRONG UPPER LEVEL FORCING AND LIMITED INSTBY...WE WIL CARRY NO MORE THAN CHC POPS DURG THE DAY...WITH THE FOCUS SHIFTING FROM NW OF PHILA IN THE MORNING TO SE IN THE AFTERNOON AS THE COLD FRONT MAKES IT WAY ACROSS THE FORECAST AREA. HIGH TEMPS ON MONDAY WILL NOT BE QUITE AS WARM AS TODAY BUT WILL STILL BE WELL ABOVE NORMAL FOR EARLY MAY. BY MONDAY EVE THE COLD FRONT SHOULD BE MOVG OFFSHORE WHICH SHOULD BRING AN END TO THE PRECIP FOR ALL AREAS EXCEPT POSSIBLY OUR SOUTHERN-MOST COASTAL SECTIONS. DRIER AIR WILL BE FILTERING IN BEHIND THE FRONT WHICH WILL ALLOW NIGHTTIME TEMPS TO FALL TO MORE COMFORTABLE LEVELS. ON TUESDAY AN UPPER LEVEL IS FCST TO CROSS THE AREA...AND ALTHO MOISTURE WILL BE LIMITED THERE COULD BE SUFF LIFT AND INSTBY FOR SOME SHOWERS TO DEVELOP..ESPCLY OVER NRN NJ AND THE POCONOS. SURFACE HIGH PRESSURE AND A FLAT RIDGE ALOFT SHOULD PROVIDE FAIR WX FOR WEDNESDAY...ALTHOUGH TEMPS WILL STILL BE WELL ABOVE NORMAL. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE SYNOPTIC PATTERN IS ADVERTISED TO BE MORE OF A ZONAL FLOW TO START THIS TIME FRAME BEFORE AMPLIFICATION IS PORTRAYED AS WE MIGRATE TOWARD THE END OF THE PERIOD. TYPICALLY AS WE GO OUT FARTHER IN TIME, THERE ARE MODEL DIFFERENCES WITH THE DETAILS AND THE TIMING AND THIS IS SEEN. IT APPEARS MOSTLY TIED TO ENERGY DIVING DOWN THROUGH THE MIDWEST AND GREAT LAKES REGION, WHICH EVENTUALLY AMPLIFIES A TROUGH INTO THE NORTHEAST. THERE ARE SOME DIFFERENCES AMONG THE MODEL GUIDANCE REGARDING THE TIMING AND EVEN THE STRENGTH OF THIS FEATURE AS IT IMPACTS THE SURFACE LOW DEVELOPMENT AND THE FORWARD PROPAGATION OF THE SURFACE COLD FRONT. THERE DOES SEEM TO BE A TENDENCY FOR A SLOWER EASTWARD MOTION, AND HPC MENTIONED THAT THE ECMWF ENSEMBLE MEAN IS A BETTER FIT. THERE IS A DIFFERENCE WITH THE LARGE SCALE FLOW BETWEEN THE GFS AND ECMWF. THE CLOSED MIDLEVEL SYSTEM THAT EJECTS OUT OF THE SOUTHWESTERN U.S. EARLY ON, THEN SLIDES ACROSS THE SOUTHERN STATES THROUGH WEDNESDAY NIGHT HOWEVER THIS FEATURE LOOKS TO DAMPEN OUT AS IT RUNS INTO THE RIDGE OFF THE SOUTHEASTERN U.S. COAST. THIS FEATURE MAY HAVE LITTLE TO NO ROLE ON OUR WEATHER AS IS SLIDES BASICALLY SOUTH OF OUR CWA. THEN WE SEE AMPLIFICATION TAKING PLACE FRIDAY AND SATURDAY ACROSS THE MIDWEST AND GREAT LAKES AS THE POLAR JET SAGS SOUTHWARD. THIS SYSTEM WILL LIKELY BUILD UP THE RIDGE AHEAD OF IT ALONG THE EAST COAST, BUT THEN AS LOWERING HEIGHTS SLIDE SOUTHEASTWARD, THE RIDGE OFF THE SOUTHEASTERN U.S. COAST BEGINS TO FLATTEN. THIS RATHER ROBUST LOOKING SYSTEM LOOKS TO DRIVE A COLD FRONT OUR WAY SATURDAY. BASED ON THE ABOVE, A WEAK AREA OF HIGH PRESSURE OVER THE AREA ON WEDNESDAY NIGHT GIVES WAY AS A COLD FRONT IS DRAPED FROM THE CENTRAL GREAT LAKES TO THE MID MISSISSIPPI VALLEY. MEANWHILE, A SURFACE LOW IS TRAVERSING THE SOUTHEASTERN U.S. ASSOCIATED WITH A MIDLEVEL FEATURE. THIS SYSTEM SLIDES EASTWARD AND SOUTH OF OUR AREA THURSDAY INTO FRIDAY AS THE COLD FRONT TO OUR WEST GRADUALLY NEARS. THIS FRONT MAY TAKE SOME TIME GETTING HERE AS THE MAIN ENERGY LOOKS TO LIFT WELL INTO EASTERN CANADA. A SECONDARY SURFACE LOW MAY DEVELOP ALONG THE FRONT THURSDAY INTO FRIDAY ALSO HANGING THE FRONT UP LONGER NORTHWEST OF OUR CWA. A STRONGER FRONT THEN APPROACHES OUR AREA FRIDAY NIGHT AND MOVES THROUGH ON SATURDAY. WE INITIALIZED THE DATABASE WITH HPC GUIDANCE WHICH MOSTLY WENT WITH THE ECMWF ENSEMBLE MEAN THROUGH THE PERIOD, THEN MADE SOME ADJUSTMENTS BASED ON ADDITIONAL COLLABORATION. THIS MADE FOR A DRY FORECAST WEDNESDAY NIGHT THROUGH THURSDAY MORNING, THEN SOME SLIGHT TO LOW CHC POPS WERE CARRIED ACROSS THE FAR NORTHWEST THURSDAY AFTERNOON. SLIGHT CHC TO CHC POPS WERE THEN CARRIED FOR MOST OF THE AREA THURSDAY NIGHT THROUGH SATURDAY NIGHT AS ONE BOUNDARY NEARS AND THEN A STRONGER ONE ARRIVES. MOST LOCALES MAY END UP REMAINING DRY THROUGH MOST OF THE PERIOD AS THE INITIAL BOUNDARY MAY NOT HAVE MUCH OF A FOCUS OR BE TO FAR NORTH. GIVEN THE SLOWER NATURE OF THE MAIN COLD FRONT, WE BUMPED UP THE TEMPERATURES LEADING UP TO THE PASSAGE. IT APPEARS THAT COOLER AND PERHAPS WINDY CONDITIONS THEN SETTLE IN FOR SUNDAY WITH MAYBE SOME CLOUDS GIVEN THE CYCLONIC FLOW. .AVIATION /19Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A COLD FRONT WILL SLOWLY BE APPROACHING FROM THE WEST OVERNIGHT. THERE IS PLENTY OF MOISTURE IN PLACE AHEAD OF THIS FRONT, HOWEVER THERE HAS BEEN A LACK OF SHOWER AND THUNDERSTORM ACTIVITY THUS FAR. OUR ATTENTION HAS TURNED, HOWEVER, TO THE CLUSTER OF SHOWERS AND STORMS FROM SOUTH-CENTRAL PENNSYLVANIA TO FAR NORTHERN VIRGINIA /AS OF 2330Z/. THIS ACTIVITY IS GENERALLY MOVING NORTHEASTWARD. IT APPEARS THAT THE MAIN FOCUS WILL BE FOR AREAS FARTHER TO THE WEST WITH A GRADUAL MOTION TO THE EAST. AS A RESULT, WE PLACED THE MORE FOCUSED SHOWER/STORM MENTION AT KRDG AND KABE AND UTILIZED A TEMPO GROUP HERE AS CONFIDENCE IS HIGHER. ELSEWHERE, WE USED A VCSH AND A CB DESCRIPTOR STARTING ABOUT 04Z FROM KTTN TO THE KPHL METRO AREA AS CONFIDENCE IS LOWER REGARDING THE TIMING AND COVERAGE. FOR KMIV AND KACY, WE PUSHED BACK THE MENTION OF SHOWERS/CB UNTIL 07-08Z. THE RADAR TRENDS AND OTHER DATA WILL BE MONITORED AND AMENDMENTS WILL BE ISSUED IF NEED BE TO CONVEY ANY CHANGES IN THINKING. OTHERWISE, MID TO HIGH LEVEL CLOUDS WILL MOVE THROUGH WITH SOME CUMULUS/STRATOCUMULUS AROUND AS WELL. THE LOWER CLOUD BASES SHOULD BE TIED TO SHOWERS/CONVECTION. GIVEN THE AMOUNT OF MOISTURE IN THE AIR, THERE COULD BE SOME FOG OR HAZE LATER TONIGHT AND MONDAY MORNING, HOWEVER THE FLOW FROM ABOUT 2,000 FEET ON UP IS FORECAST TO INCREASE SUBSTANTIALLY OVERNIGHT AND MONDAY MORNING. AS A RESULT, WE DID NOT CARRY ANY VISIBILITY RESTRICTIONS OTHER THAN AT KRDG AND KABE WITH THE SHOWERS/CONVECTION. THE INCREASING WINDS ABOVE THE SURFACE DURING THE OVERNIGHT AND MONDAY MORNING SHOULD KEEP SOME WIND GOING AT THE SURFACE. FOR MONDAY, PERHAPS SOME SHOWERS/THUNDER AROUND ESPECIALLY IN THE MORNING HOWEVER CONFIDENCE IS LOW ON THE EXTENT OF THIS. THEREFORE, WE JUST CARRIED VCSH AND A CB UNTIL 13-14Z. SCATTERED TO BROKEN CLOUDS ARE EXPECTED TO LINGER MONDAY ALTHOUGH VFR. THE COLD FRONT LOOKS TO COME THROUGH LATE IN THE DAY WITH A WIND SHIFT TO THE WEST AND NORTHWEST WITH TIME. THERE LOOKS TO BE ENOUGH VERTICAL MIXING TO ALLOW GUSTS TO AROUND 20 KNOTS TO OCCUR ON MONDAY BEFORE SETTLING DOWN TOWARD EVENING. OUTLOOK... THE COLD FRONT SHOULD CLEAR OUR ENTIRE AREA BY EARLY TUESDAY MORNING WITH A WEST TO NORTHWEST WIND EXPECTED. A WEAK WEATHER DISTURBANCE MAY MOVE THROUGH TUESDAY WITH AN ISOLATED SHOWER POSSIBLE. HIGH PRESSURE IS THEN FORECAST TO SETTLE IN TUESDAY NIGHT AND LINGER THROUGH WEDNESDAY NIGHT. A FRONTAL BOUNDARY WILL THEN TRY AND SAG DOWN INTO OUR AREA FRIDAY. && .MARINE... ITS BEEN A TOUGH DAY TO FORECAST OVER THE WATERS. WAS EXPECTING SEAS TO REACH SCA UP NORTH BY THIS AFTERNOON BUT SO FAR THEY HAVE NOT GOTTEN THERE. OUR SOUTHERN WATERS APPEAR TO BE THE MAIN FOCUS NOW FOR HIGHER SEAS AND STRONGER WINDS. LOOKS LIKE THE MARINE STRATUS LAYER UP NORTH PREVENTED MUCH IN THE WAY OF GUSTY WINDS MIXING DOWN AS THE SOUTHERN WATERS AND THE MOUTH OF THE BAY HAVE BEEN GUSTING BETWEEN 15 TO 20 KNOTS ALL DAY LONG. STILL ANTICIPATING THE STRONGER SOUTHERLY FLOW TO INCREASE THE SEAS TONIGHT THROUGH MONDAY EVENING ACROSS THE OCEAN FRONT. THE MOUTH OF THE BAY IS STILL A LITTLE UNCERTAIN FOR SCA SINCE THE SEAS WILL MORE THAN LIKELY NOT REACH CRITERIA, BUT RATHER THE WIND GUSTS. THOUGH THE LOW-LEVEL AND SURFACE FLOW WILL BE STRENGTHENING ON MONDAY STILL THINK THAT ANY GUSTS IN THE SOUTHERN DELAWARE BAY WILL BE OCCASIONAL AT BEST AND DOES NOT WARRANT AN ADVISORY. THE CURRENT SCA WILL GO INTO EFFECT FOR OUR ENTIRE OCEAN FRONT BY 22Z THIS EVENING THROUGH 22Z MONDAY EVENING. WITH THE COLD FRONT APPROACHING FROM THE WEST ON MONDAY AND FINALLY REACHING OUR WATERS BY MONDAY NIGHT, THE WINDS SHOULD RELAX SOME AND THE SEAS SHOULD BEGIN TO SUBSIDE AS WELL. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT AND MONDAY AS THE ATMOSPHERE LOOKS TO REMAIN UNSTABLE. HIGH PRESSURE WILL THEN GRADUALLY BUILD IN ON TUESDAY AND TOTALLY ENCOMPASS OUR WATERS BY WEDNESDAY INTO THURSDAY. && .CLIMATE... BELOW ARE THE RECORD HIGH TEMPERATURES FOR SUNDAY AT OUR CLIMATE SITES. AS OF THIS WRITING IT APPEARS THE PHILADELPHIA HAS BROKEN THE RECORD FOR TODAY AND TRENTON HAS AT LEAST TIED. PRELIMINARY CLIMATE SUMMARIES FOR EACH SITE WILL BE ISSUED LATER THIS AFTERNOON. LOCATION SUNDAY - 5/2 PHILADELPHIA, PA 87 IN 2001 WILMINGTON, DE 90 IN 1894 ATLANTIC CITY, NJ 85 IN 1992 TRENTON, NJ 87 IN 2001 ALLENTOWN, PA 90 IN 2001 READING, PA 89 IN 1899 MOUNT POCONO, PA 83 IN 1913 GEORGETOWN, DE 87 IN 1986 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ450>455. && SYNOPSIS...AMC NEAR TERM...NIERENBERG SHORT TERM...AMC LONG TERM...GORSE AVIATION...GORSE MARINE...HEAVENER CLIMATE...AMC
Hazardous weather outlook, May 2, 4:02 PM EDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 402 PM EDT SUN MAY 2 2010 NJZ001-007>010-PAZ054-055-060>062-067>069-032015- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 402 PM EDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS THIS EVENING COULD PRODUCE DAMAGING WINDS OR SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-032015- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 402 PM EDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>452-032015- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 402 PM EDT SUN MAY 2 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ453>455-032015- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 402 PM EDT SUN MAY 2 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-032015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 402 PM EDT SUN MAY 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 2, 10:35 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1035 PM EDT SUN MAY 2 2010 PAZ054-055-060>062-067>069-030330- BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-LEHIGH PA-MONROE PA- MONTGOMERY PA-NORTHAMPTON PA- 1035 PM EDT SUN MAY 2 2010 ...SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF BERKS...BUCKS... CARBON...CHESTER...LEHIGH...MONROE...MONTGOMERY AND NORTHAMPTON COUNTIES... AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND EMBEDDED THUNDERSTORMS ALONG AN AREA FROM ABOUT 15 MILES NORTHWEST OF READING TO ABOUT 50 MILES WEST OF LANCASTER. THE COMPLEX OF SHOWERS AND THUNDERSTORMS WAS MOVING NORTHEAST...ALTHOUGH THE LEADING ELEMENTS WERE WEAKENING. STILL...SHOWERS AND THUNDERSTORMS WILL MOVE NEAR AREAS AROUND HAMBURG...BIRDSBORO... LENHARTSVILLE...FLEETWOOD...AMITY GARDENS...STOWE...KUTZTOWN... LYONS...HALFWAY HOUSE AND POTTSGROVE THROUGH 1100 PM. THE STRONGEST STORMS HAVE THE POTENTIAL TO GENERATE HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL. MPD
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:26 PM EDT | Areal Flood Advisory | PHI | Berks, Chester, Lehigh, Montgomery, Northampton | 3 hr |
| May 2, 11:47 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Montgomery | 43 min |
| May 3, 12:16 AM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery, Northampton | 34 min |
| May 3, 12:30 AM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Lehigh, Montgomery, Northampton | 3 hr |
| May 3, 1:51 AM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Carbon, Chester, Lehigh, Monroe and 2 more | 6 hr |
| May 3, 1:10 PM EDT | Areal Flood Warning | PHI | Berks | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.